I am 43 years old and about ten years ago started breaking out and gradually became allergic to certain foods and ALL alcohol. The last three years I have been on low dose accutane, although my derm wanted me to do a much higher dose, my body just couldn't take it so I do my own dosage of 20 mgs per week. I try to prolong it as long as I can. Now, on top of this I also take antihistamines for my allergies. I am basically dried up. My skin, which was once VERY soft and pretty is now tight and itchy, obviously from all of the dehydrating drugs. I have a great relationship with clean food and only imbibe on the weekends, though nothing crazy (i.e fast food). I don't drink flavoured sodas, eat junk or over drink (yes, I still drink). I am currently taking liquid vitamin D3. About 5000 IUs a day hoping that maybe this is the reason for all the "body wars" inside. I was tested and had a low, but not detrimental, number count on my vitamin D score. Is there a supplement I can take that will help with all this dryness? I can't bathe in creams any longer. They don't work, most stink and I wanna to work from the inside. Any suggestions?
Essential-fatty-acid is needed for skin health a balance of omega-3 and omega-6 fatty acids. The best single oil for this is flaxseed oil. There are many balanced blends of omega-3/omega-6. How much to use can vary from 1 to 2 tablespoons and sometimes 3 tablespoons daily. Start with 2 tablespoons daily and look for changes over six to eight weeks. After that time, if your skin is less or no longer dry, the amount can be adjusted. You should add vitamin E as mixed tocopherols, 400 to 800 IU daily. Add a small quantity (2-5 milligrams daily) of biotin. I would also add 30 milligrams of zinc (as picolinate or citrate).
I would also try jojoba oil you apply it to the skin it's not greasy and just 1-2 drops in your palm and apply to the area.
I visit my local health store daily and get lost in the aisles from over stimulation. There are SOOOO many products out there and I have bought a great many herbs and tonics only to find out that they cause another side effect and have to stop taking them, i.e. Magnesium, Butchers Broom, to name just two.
I will take note of this and thank you very much for being so precise!
<3 Thank you! Will be getting these today. I take biotin but I will get the rest.
I'm a little confused on my new Vitamin D3 regimen. I take a liquid, 5000 IUs at night. I keep reading I'm supposed to take calcium with it? Is that necessary? Also, Magnesium makes me incrediby sleepy, even when I took it at night I felt groggy in the morning. Am I taking the wrong kind? Thought you were the best person to ask. Thanks for taking time out to help me. Very sweet!
Taken with calcium, vitamin D can help decrease post-menopausal bone loss and prevent osteoporosis (loss of bone density), as well as improve tooth retention in the elderly. In girls ages 9 to 13, regular supplementation with calcium and vitamin D has been shown to significantly increase bone density and bone strength.
As for Magnesium, It can make you sleepy try taking a lower dose and buy either Magnesium citrate or malate.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.